Alert archive / Missouri / Flash Flood Warnings in 2004

Flash Flood Warning 17, NWS Kansas City, MO

May 27, 2004Macon County, Missouri

NWS Kansas City, MO issued this flash flood warning at May 27, 2004, 4:45 PM CDT for Macon County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2004, 4:45 PM CDT (21:45 UTC)
Expired
May 27, 2004, 10:45 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 178 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 5:35 PM CDTFLASH FLOOD1 Sw Macon, MOWATER OVER JAGUAR STREET
May 27, 5:35 PM CDTFLASH FLOOD1 Sw Macon, MOWATER OVER JAGUAR STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-497 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 272145
FFWEAX
MOC121-280345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT THU MAY 27 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MACON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1045 PM CDT

* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...ANABEL...ATLANTA...AXTELL...CALLAO...ETHEL...EXCELLO...
  LONG BRANCH STATE PARK...MACON...NEW CAMBRIA AND BEVIER

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3991 9282 3973 9286 3972 9269 3963 9268
      3963 9234 3980 9230 3989 9243

$$

SRP
2 follow-up statements
000 
WGUS73 KEAX 272335
FFSEAX
MOC121-280330-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT THU MAY 27 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 1045 PM CDT FOR MACON 
COUNTY...

LOCAL LAW ENFORCEMENT REPORTED WATER OVER JAGUAR STREET...SOUTHWEST 
OF MACON AT 535 PM.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AND NORMALLY DRY WASHES...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 4003 9237 3978 9236 3978 9283 4003 9283
      4002 9259

$$

SRP
000 
WGUS73 KEAX 280205
FFSEAX
MOC121-280230-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT THU MAY 27 2004

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MACON COUNTY HAS
BEEN CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED ENDING THE FLOOD THREAT. 
EARLIER THIS EVENING WATER WAS OVER JAGUAR STREET SOUTHWEST OF 
MACON...BUT THE WATER HAS RECEDED.  IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR 
TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3996 9235 3995 9230 3961 9231 3961 9231
      3962 9269 3971 9270 3971 9285 4003 9284
      4004 9283 4003 9236

$$

KOCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:31 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 27, 3:31 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 PM CDT THU MAY 27 2004

.DISCUSSION...

FOR THE REMAINDER OF THE LATE AFTERNOON AND OVERNIGHT HOURS...A
SHORT WAVE MOVING THROUGH NEBRASKA AND KANSAS..AS SEEN ON WATER
VAPOR IMAGERY...HAS QUICKLY ERODED THE CAP THAT WAS IN PLACE OVER
SOUTHERN IOWA AND NORTHERN MISSOURI. THIS HAS HELP THE COLD FRONT
SWEEP SOUTHEAST INTO NORTHERN MISSOURI THIS AFTERNOON. AS THE
THUNDERSTORMS TRACK SOUTHEAST THEY WILL TAP THE 70+ SURFACE DEW
POINTS...PROVIDING AMPLE ENERGY FOR FUELING THE STORMS. A WARM
FRONT...MOVING NORTH THROUGH CENTRAL MISSOURI...SHOULD INHIBIT MOST
OF THE STORM ACTIVITY AS IT MOVES SOUTH OF A LINE FROM SOUTHERN
KANSAS CITY TO WARRENSBURG TO SEDALIA. THIS IS BACKED UP BY THE
LARGE CAP ON THE 18Z SOUNDING OUT OF SPRINGFIELD. HENCE...THE SEVERE
THUNDERSTORM WATCH FOR AREAS ALONG AND NORTH OF STATE HIGHWAY 50
TILL 9 PM.

WITH THE HIGH PRECIPITABLE WATER VALUES ASSOCIATED WITH THESE
SURFACE BASED STORMS...HEAVY RAIN WILL BE A PROBLEM WITH ANY
CONVECTION THAT PERSISTS INTO THE OVERNIGHT HOURS. THEREFORE...A
FLOOD WATCH IS IN AFFECT FOR AREAS ALONG AND EAST OF A LINE FROM
BETHANY TO OAK GROVE TO CLINTON. STORMS TO THE WEST OF THIS LINE
SHOULD BE BRIEF ENOUGH AND LIMITED ENOUGH THAT FLOODING SHOULD NOT
BE A PROBLEM.

FOR FRIDAY...THE DRY AIR BEHIND TODAYS FRONT SHOULD GIVE US A
REPRIEVE  FROM THE THUNDERSTORM ACTIVITY THAT WE HAVE HAD OF LATE.
TEMPS ARE EXPECTED TO BOUND BACK INTO THE 80S FOR MOST LOCATIONS

FOR THE HOLIDAY WEEKEND...SEVERE THUNDERSTORMS AND HEAVY RAIN ARE
STILL THREATENING. THE GFS AND ETA MODELS ARE DISPLAYING A HIGH
AMOUNT AGREEMENT WITH RESPECT TO THE UPPER LEVEL TROUGH AND SURFACE
FRONTAL FEATURES. THE WESTERLY UNDER CUTTING A GULF OF ALASKA LOW
ARE PROGGED TO TURN THE TROUGH...THAT IS MOVING INTO THE WEST
COAST...INTO MORE OF A CUTOFF LOW BY THE TIME IT MOVES ACROSS THE
ROCKIES AND INTO THE UPPER MIDWEST.

WITH REGARDS TO SATURDAYS WEATHER POTENTIAL...THE WARM FRONT THAT
HAD BEEN FORECAST TO LIFT NORTH SATURDAY...AND ACT AS A FOCUS FOR
SEVERE WEATHER...HAS BEEN MITIGATE IN THE LATEST MODEL RUNS. BOTH
THE GFS AND ETA PLACE MORE EMPHASIS ON THE NORTHERN STREAM WAVE THAT
DEFINES THE COLD FRONT THAT WILL BE DRAPED TO OUR EAST ACROSS
NEBRASKA AND KANSAS...RATHER THAN THE SOUTHERN STREAM FEATURES THAT
WOULD DEFINE A WEAK WARM FRONT THAT IS EXPECTED TO MOVE NORTH
THROUGH MISSOURI. THE LIMITING FACTOR FOR THE MODELS LOOKS TO BE A
LACK OF MID LEVEL MOISTURE AT THIS TIME. HOWEVER...WITH AFTERNOON
CAPES PROGGED TO BE IN THE 3500-4500 J/KG RANGE...HILICITIES RUNNING
AROUND 200-300 M2/S2...AND MID LEVEL LAPSE RATES FROM 7-8
C/KM...THOUGHTS ARE THAT SEVERE WEATHER IS STILL A GOOD BET. THE
TIMING FOR THE ACTIVE CONVECTION LOOKS BEST FOR THE LATE AFTERNOON
AND EARLY EVENING HOURS.

ON SUNDAY...THE MODELS CONTINUE TO AGREE THAT THE COLD FRONT WILL BE
DRAGGED THROUGH EAST KANSAS AND NORTHERN MISSOURI...BUT THEY HAVE
SPEED UP ITS MOVEMENT BY SWINGING IT THROUGH THE FORECAST AREA BY
THE LATE AFTERNOON HOURS. FOR THIS REASON I HAVE INTRODUCED LIKELY
POPS FOR THE LAST HALF OF THE DAYLIGHT HOURS SUNDAY WHEN THE BEST
AFTERNOON HEATING AND SYNOPTIC LEVEL FORCING SHOULD START THE
CONVECTIVE ACTIVITY.

CUTTER

&&

.PREVIOUS DISCUSSION...

911 AM...
HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS MORNING. ADDITIONAL
THUNDERSTORMS CONTAINING HEAVY RAIN ARE NOT EXPECTED THROUGH THE
REMAINDER OF THE MORNING.

NRR

340 AM THU...
CONCERN CONTINUES TO BE THE THREAT OF CONVECTION THE NEXT FEW DAYS
WITH HEAVY RAIN ALSO A POSSIBLE CONCERN THIS MORNING. SURFACE
ANALYSIS INDICATES A ILL DEFINED STATIONARY FRONT FROM EXTREME
SOUTHEAST KANSAS TO SOUTHERN MISSOURI. SHORTWAVE EMBEDDED IN FAST
ZONAL FLOW IN COMBINATION WITH ISENTROPIC LIFT ON THE 305-310K
SURFACE WAS TRIGGERING A NARROW BAND OF THUNDERSTORMS FROM WEST
CENTRAL MISSOURI. RUC AND MESOETA SUGGEST THAT THE ISENTROPIC LIFT
WILL SHIFT NORTHEAST AND WEAKEN THIS MORNING...GRADUALLY ENDING THE
THREAT OF THUNDERSTORMS BY LATE MORNING. WILL MAINTAIN THE FLOOD
WATCH FOR THE SOUTHEAST COUNTIES...ALTHOUGH THE THREAT OF FLASH
FLOODING IS DIMINISHING. CONSIDERED FLASH FLOOD WATCH FOR PORTIONS
OF THE I-70 CORRIDOR THIS MORNING...BUT EXPECT ANY FLASH FLOODING TO
BE ISOLATED.

ANOTHER CONCERN IS THIS AFTERNOON AS A WEAK BOUNDARY PUSHES ACROSS
THE SOUTHEAST ONE HALF OF THE CWA. MESOETA SHOWS CAP BUILDING INTO
THE CWA THIS MORNING BUT WEAKENING THIS AFTERNOON. MESOETA PUSHES
THE FRONT TO THE I-35 CORRIDOR BY NOON AND INTO THE SOUTHEAST ZONES
THIS AFTERNOON. WITH STRONG INSTABILITY AND STRONG SFC-6KM
SHEAR...EXPECT THUNDERSTORMS TO DEVELOP ALONG THE FRONT. DUE TO WEAK
CONVERGENCE ALONG THE FRONT EXPECT ONLY SCATTERED DEVELOPMENT.
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE THREAT OF
TORNADOES IS LOW AS SHEAR UNIDIRECTIONAL.

THE THREAT OF CONVECTION WILL DIMINISH BY THIS EVENING AS A WEAK
BOUNDARY PUSHES INTO SOUTHERN MISSOURI. THE WEAK UPPER LOW ACROSS
SOUTHERN ARIZONA AND NW MEXICO IS EXPECTED TO PASS SOUTH OF THE CWA
ON FRIDAY AS PER THE ETA AND GFS...THUS WILL ONLY RETAIN A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME SOUTHERN
PORTION OF THE CWA.

BY SATURDAY AFTERNOON...THE WARM FRONT SHIFTS INTO NORTHERN
MISSOURI. MESOETA/GFS BOTH INDICATE A WEAK SHORTWAVE EJECTING
NORTHEAST FROM THE WESTERN US UPPER TROUGH. CONFIDENCE IS NOT HIGH
WITH THIS FEATURE. HOWEVER...THIS FEATURE MAY TRIGGER THUNDERSTORMS
ACROSS THE CWA SATURDAY AFTERNOON. ALTHOUGH SFC-6KM SHEAR PROFILE
ONLY AROUND 30 KTS...THERE IS GOOD DIRECTIONAL SHEAR PRESENT WITH
CAPES AROUND 3000 J/KG. IF ANY THUNDERSTORMS DO DEVELOP...THEY MAY
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

MODELS NOW QUICKER WITH THE MOVEMENT OF THE UPPER TROUGH INTO THE
CENTRAL PLAINS. THIS APPEARS REASONABLE GIVEN THE UPPER TROUGH
APPROACHING THE PACIFIC NORTHWEST. MODELS SIMILAR IN DEPICTING A
SURFACE LOW IN CENTRAL KANSAS BY MIDNIGHT SATURDAY NIGHT WITH A COLD
FRONT EXTENDING NORTH OF THE LOW...WITH A DRY LINE EXTENDING SOUTH
INTO WESTERN OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF THESE FEATURES IN KANSAS SATURDAY AFTERNOON...THEN SHIFT INTO THE
CWA SATURDAY NIGHT. MODERATE INSTABILITY AND INCREASING SHEAR
SUGGEST THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. DESPITE
NOCTURNAL COOLING...TORNADOES MAY STILL BE POSSIBLE.

EARLY SUNDAY...THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE CWA
DURING THE DAY ON SUNDAY WITH THE SHEAR PROFILE BECOMING MORE
UNIDIRECTIONAL. AS A RESULT...A SQUALL LINE WILL LIKELY DEVELOP
ALONG THE FRONT WITH THE PRIMARY THREAT BEING LARGE HAIL AND
DAMAGING WINDS.

DUE TO THE QUICKER MOVEMENT OF THE UPPER TROUGH...HAVE CUT
PRECIPITATION CHANCES SUNDAY NIGHT AND MONDAY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...SEVERE THUNDERSTORM WATCH 308 TILL 6 PM FOR COUNTIES ALONG AND
NORTH OF A LINE FROM MARYVILLE TO BETHANY TO TRENTON TO KIRKSVILLE.
...SEVERE THUNDERSTORM WATCH 310 TILL 9 PM FOR COUNTIES SOUTH OF A
LINE FROM MARYVILLE TO BETHANY TO TRENTON TO KIRKSVILLE...AND NORTH
OF MISSOURI HIGHWAY 50.
...FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL MIDNIGHT FRIDAY FOR
ZONES MOZ005>008...MOZ014>017...MOZ022>025...MOZ030>033...
MOZ038>040... MOZ044>046...MOZ054.
Hazardous weather outlook, May 27, 12:45 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CDT THU MAY 27 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281100-

...SEVERE THUNDERSTORMS AND FLOODING ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA...

...SIGNIFICANT SEVERE WEATHER POSSIBLE SATURDAY AFTERNOON THROUGH
SUNDAY WITH LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES ARE ALSO
POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL SINK SOUTHEAST ACROSS THE OUTLOOK AREA THIS
AFTERNOON. AS THE FRONT CONTINUES TO MOVE SOUTHEAST THIS
AFTERNOON...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY EAST
OF A LINE FROM MARYVILLE TO WARRENSBURG TO CLINTON. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THE POTENTIAL
APPEARS LOW AT THIS TIME...THE THREAT OF AN ISOLATED TORNADO CANNOT
BE RULED OUT. ADDITIONALLY...THE HEAVY RAIN FROM THESE STORMS COULD
PRODUCE FLASH FLOODING PROBLEMS THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON SATURDAY...A WARM FRONT WILL MOVE RAPIDLY NORTH ACROSS MISSOURI AS
A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE ROCKY MOUNTAIN
REGION. ALTHOUGH WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...A
FEW SEVERE THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON AND EVENING
HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS
SATURDAY NIGHT AND SUNDAY...A COLD FRONT WILL MOVE INTO EASTERN
KANSAS AND WESTERN MISSOURI BY LATE SUNDAY MORNING. A WARM AND MOIST
UNSTABLE AIRMASS WILL BE IN PLACE IN ADVANCE OF THE FRONT...WHICH
WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS ACROSS KANSAS SATURDAY
AFTERNOON. THESE STORMS WILL LIKELY MOVE EAST INTO MISSOURI AFTER
MIDNIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

AS THE FRONT ENTERS THE OUTLOOK AREA ON SUNDAY...A LINE OF
THUNDERSTORMS MAY DEVELOP ALONG THE FRONT WITH THE PRIMARY THREATS
BEING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON SOUTHEAST OF A LINE
FROM MARYVILLE TO WARRENSBURG TO CLINTON. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN SATURDAY AFTERNOON AND WILL LIKELY BE NEEDED SATURDAY
NIGHT AND SUNDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

CUTTER

In the hours before

Local storm report, May 27, 3:21 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             5 SW BRIMSON            40.09N 93.80W
05/27/2004  2.75 INCH        DAVIESS            MO   PUBLIC

            2 INCH DIAMETER LIMBS ALSO REPORTED DOWN.

0312 PM     HAIL             TRENTON                 40.08N 93.60W
05/27/2004  4.00 INCH        GRUNDY             MO   AMATEUR RADIO

            POWER LINE ALSO REPORTED DOWN

&&

MJM
Local storm report, May 27, 3:35 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
335 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TORNADO          2 S MELBOURNE           40.12N 93.78W
05/27/2004                   DAVIESS            MO   PUBLIC

0334 PM     HAIL             5 ENE CHULA             39.94N 93.38W
05/27/2004  1.75 INCH        LIVINGSTON         MO   TRAINED SPOTTER

&&

MJM
Local storm report, May 27, 3:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             3 SW SAVANNAH           39.94N 94.83W
05/27/2004  0.88 INCH        ANDREW             MO   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL REPORTED AT MILE MARKER 60 ON
            INTERSTATE 29

&&

MJM
Local storm report, May 27, 3:44 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             ROSENDALE               40.04N 94.82W
05/27/2004  1.75 INCH        ANDREW             MO   LAW ENFORCEMENT

&&

MJM
Local storm report, May 27, 4:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             BROOKFIELD              39.79N 93.08W
05/27/2004  1.75 INCH        LINN               MO   AMATEUR RADIO

0353 PM     HAIL             CHILLICOTHE             39.79N 93.55W
05/27/2004  0.88 INCH        LIVINGSTON         MO   AMATEUR RADIO

&&

MJM
Local storm report, May 27, 4:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 ESE BEVIER            39.72N 92.47W
05/27/2004  0.75 INCH        MACON              MO   TRAINED SPOTTER

&&

MJM

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:11 PM CDTTornado WarningEAXBates49 min
May 26, 9:59 PM CDTTornado WarningEAXBates31 min
May 27, 1:08 PM CDTSevere Thunderstorm WarningEAXNodaway52 min
May 27, 1:29 PM CDTSevere Thunderstorm WarningEAXWorth61 min
May 27, 1:42 PM CDTTornado WarningEAXWorth48 min
May 27, 1:58 PM CDTTornado WarningEAXGentry47 min
May 27, 2:03 PM CDTTornado WarningEAXHarrison57 min
May 27, 2:41 PM CDTTornado WarningEAXDaviess, Grundy49 min
May 27, 3:14 PM CDTTornado WarningEAXLinn, Livingston61 min
May 27, 3:32 PM CDTSevere Thunderstorm WarningEAXAndrew43 min
May 27, 3:45 PM CDTTornado WarningEAXBuchanan60 min
May 27, 3:46 PM CDTTornado WarningEAXBuchanan59 min
May 27, 4:05 PM CDTTornado WarningEAXClinton55 min
May 27, 4:08 PM CDTSevere Thunderstorm WarningEAXChariton, Macon67 min
May 27, 4:28 PM CDTFlash Flood WarningEAXLinn6 hr
May 27, 4:34 PM CDTSevere Thunderstorm WarningEAXRandolph56 min
May 27, 6:22 PM CDTSevere Thunderstorm WarningEAXCass53 min

Nearby

Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.